Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 14, 2016, 7:54 PM CST for Monroe County, Mississippi. It took effect at Feb 16, 2016, 4:20 AM CST. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2016, 7:54 PM CST (01:54 UTC)
- In effect from
- Feb 16, 2016, 4:20 AM CST
- Expired
- Feb 17, 2016, 12:00 AM CST
- In force
- 20 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6).
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
865 WGUS44 KMEG 150154 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 754 PM CST SUN FEB 14 2016 The National Weather Service has issued a Flood Warning for the Tombigbee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued Monday. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && MSC095-160154- /O.NEW.KMEG.FL.W.0014.160216T1552Z-160217T0600Z/ /BGBM6.1.ER.160216T1552Z.160216T1800Z.160217T0000Z.NO/ 754 PM CST SUN FEB 14 2016 The National Weather Service in Memphis TN has issued a * Flood Warning for the Tombigbee River at Bigbee * from early Tuesday February 16 until late Tuesday February 16. * At 7 PM Sunday the stage was...5.7 feet. * Minor flooding is forecast. * Maximum forecast stage of 14.6 feet Tuesday February 16. * Flood stage is 14.0 feet. * Forecast to rise above flood stage by Tuesday February 16 and continue to rise to near 14.6 feet by Tuesday February 16. The river will quickly fall below flood stage. At 14.0 feet, Flooding of low lying agricltural land is occurring.. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$
3 follow-up statements
365 WGUS84 KMEG 151801 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1201 PM CST MON FEB 15 2016 The Flood Warning continues for the Tombigbee River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued later today or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && MSC095-161801- /O.EXT.KMEG.FL.W.0014.160216T1020Z-160217T1734Z/ /BGBM6.1.ER.160216T1020Z.160216T1800Z.160217T1134Z.NO/ 1201 PM CST MON FEB 15 2016 The Flood Warning continues for the Tombigbee River at Bigbee * from Tuesday February 16 until Wednesday February 17. * At 11 AM Monday the stage was 4.7 feet. * Minor flooding is forecast. * Maximum forecast stage of 17.1 feet Tuesday February 16. * Flood stage is 14.0 feet. * Forecast to rise above flood stage by Tuesday February 16 and continue to rise to near 17.1 feet by Tuesday February 16.The river will fall below flood stage by Wednesday February 17. * At 17.0 feet...Water is flowing over portions of Hood Road and extensive agricultural flooding is occurring. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$
456
WGUS84 KMEG 160251
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 PM CST MON FEB 15 2016
The Flood Warning continues for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-170250-
/O.EXT.KMEG.FL.W.0014.160216T1020Z-160217T0645Z/
/BGBM6.1.ER.160216T1020Z.160216T1800Z.160217T0045Z.NO/
850 PM CST MON FEB 15 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* from Tuesday February 16 until Tuesday February 16.
* At 08 PM Monday the stage was 8.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 15.9 feet Tuesday February 16.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Tuesday February 16 and
continue to rise to near 15.9 feet by Tuesday February 16.The river
will fall below flood stage by Tuesday February 16.
* At 17.0 feet...Water is flowing over portions of Hood Road and
extensive agricultural flooding is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-170140-
/O.EXT.KMEG.FL.W.0016.160216T1112Z-160217T0140Z/
/AMYM6.1.ER.160216T1112Z.160216T1800Z.160216T1940Z.NO/
850 PM CST MON FEB 15 2016
The Flood Warning continues for
the Tombigbee River near Amory
* from Tuesday February 16 until Tuesday February 16.
* At 08 PM Monday the stage was 14.2 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 20.5 feet Tuesday February 16.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Tuesday February 16 and
continue to rise to near 20.5 feet by Tuesday February 16.The river
will fall below flood stage by Tuesday February 16.
* At 20.0 feet...Lowland flooding begins.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$983
WGUS84 KMEG 161602
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 AM CST TUE FEB 16 2016
The Flood Warning is canceled for the Tombigbee River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-161632-
/O.CAN.KMEG.FL.W.0014.000000T0000Z-160217T0645Z/
/BGBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CST TUE FEB 16 2016
Forecast information for
Tombigbee River at Bigbee
* At 09 AM Tuesday the stage was 8.2 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 8.3 feet Tuesday February 16.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to near 8.6 feet Thursday February
18.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC095-161632-
/O.CAN.KMEG.FL.W.0016.000000T0000Z-160217T0140Z/
/AMYM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1002 AM CST TUE FEB 16 2016
Forecast information for
Tombigbee River near Amory
* At 09 AM Tuesday the stage was 15.2 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 15.3 feet Tuesday February 16.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 15.3 feet Tuesday February
16.
&&
LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
3402 8858
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 14, 5:51 PM CST, 2 hours 3 minutes earlier.
Area forecast discussion, Feb 14, 5:51 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
551 PM CST SUN FEB 14 2016
.UPDATE...
UPDATED FOR 00Z AVIATION DISCUSSION BELOW.
&&
.PREV DISCUSSION... /ISSUED 343 PM CST SUN FEB 14 2016/
DISCUSSION...
AT 3PM... SURFACE ANALYSIS PLACES A 1036 MB HIGH OVER NEW YORK
STATE WITH SOUTHERLY SURFACE FLOW OVER MUCH OF THE MIDSOUTH AS A
RESULT. A WEAK SURFACE BOUNDARY STRETCHES FROM NEAR HICKORY RIDGE
ARKANSAS NORTHEAST TO NEAR PARIS TENNESSEE. WINDS TO THE NORTH OF
THIS FEATURE HAVE BECOME NORTHERLY AGAIN AND TEMPERATURES HAVE
DROPPED A DEGREE OR SO AT SOME LOCALES AS A RESULT. PRECIPITATION
IS ONGOING IN THE VICINITY OF THE FEATURE...MUCH OF WHICH COULD BE
FREEZING DRIZZLE AT THE SURFACE WITH TEMPERATURES ACROSS EXTREME
NORTH WEST TENNESSEE...THE MISSOURI BOOTHEEL...AND NORTHEAST
ARKANSAS BELOW FREEZING.
PRECIPITATION IS EXPECTED TO BE FOCUSED ALONG THE SURFACE BOUNDARY
THIS EVENING AND TONIGHT AS IT SLOWLY MOVES SOUTHEAST. CONCERN FOR
CONTINUED FREEZING RAIN OR FREEZING DRIZZLE HAS PROMPTED THE
CONTINUATION OF THE WINTER WEATHER ADVISORY THROUGH MIDNIGHT WHEN
TEMPERATURES IN THE ADVISORY AREA ARE EXPECTED TO GRADUALLY CLIMB.
WHATEVER PRECIPITATION IS LEFT IN THOSE AREAS AT THAT TIME WOULD
CHANGE TO RAIN...ALTHOUGH MODELS INDICATE DRY CONDITIONS BUILDING
INTO THESE LOCATIONS BY MIDNIGHT.
A DEVELOPING LOW CURRENTLY OVER SOUTHERN OKLAHOMA WILL GRADUALLY
MOVE ALONG THE SURFACE BOUNDARY OVERNIGHT AND INTO MONDAY AS A
WAVE AMPLIFIES ALOFT...INDUCING RAINFALL OVER MUCH OF THE
MIDSOUTH. MODELS MARCH THE DEEPENING LOW OVER NORTH MISSISSIPPI BY
MONDAY AFTERNOON WHICH WILL LEAD TO HEAVIER QPF AMOUNTS BY LATE
MONDAY FOR MANY LOCATIONS ALONG AND SOUTH OF INTERSTATE 40. 1 TO 3
INCHES OF QPF IS POSSIBLE OVER MANY OF THESE AREAS BY EARLY
TUESDAY. ADDITIONALLY...A PORTION OF NORTHEAST MISSISSIPPI WILL
BECOME ENVELOPED IN THE WARM SECTOR OF THE SURFACE LOW WHICH WILL
ALLOW TEMPERATURES TO WARM TO NEAR 60 IN THOSE LOCATIONS...UPPER
40S AND 50S ELSEWHERE...WHILE ALSO CREATING A CHANCE FOR A FEW
THUNDERSTORMS ON MONDAY AFTERNOON WITH VERY LIMITED INSTABILITY
AVAILABLE AT BEST. THE LOW MOVES EAST ON MONDAY NIGHT AS GUIDANCE
SUGGESTS ANOTHER SURFACE LOW MOVES FROM NORTHWEST TO SOUTHEAST IN
THE VICINITY OF THE MIDSOUTH ON TUESDAY. MODELS DIVERGE ON
PLACEMENT OF THIS FEATURE...WITH THE GFS AND NAM WELL EAST OF THE
AREA...SO ONLY INCLUDED POPS FOR NORTHEAST PORTIONS OF THE FA.
TUESDAY HIGHS WILL WARM INTO THE 50S AND 60S.
DRIER AND A TAD COOLER ON WEDNESDAY WITH HIGH PRESSURE BUILDING
INTO THE REGION UNDER MOSTLY NORTHWEST FLOW ALOFT. A WARMING TREND
BEGINS ON THURSDAY AS THE SURFACE HIGH SHIFTS EAST...RETURNING
SOUTHERLY SURFACE FLOW. A RIDGE ALSO BUILDS IN ALOFT WHICH WILL
LEAD TO THURSDAY AND FRIDAY TEMPERATURES IN THE 60S TO NEAR
70...SOME 10 TO 15 DEGREES WARMER THAN NORMAL FOR MID FEBRUARY.
RAIN CHANCES COULD RETURN NEXT WEEKEND WITH A TRAILING COLD FRONT
FROM A LOW CENTERED OVER THE GREAT LAKES REGION MOVING THROUGH
SATURDAY BEFORE A DEVELOPING LOW MOVES EAST INTO THE REGION NEXT
SUNDAY.
ZDM
&&
.AVIATION...
00Z TAFS
COLD FRONTAL BOUNDARY EXTENDED FROM JUST NORTH OF MEM TO NORTH OF
MKL AT 2345Z. THIS BOUNDARY SHOULD REMAIN NEARLY STATIONARY...OR
SAG SLOWLY SOUTH THIS EVENING...IN RESPONSE TO GRADUAL MIDLEVEL
HEIGHT FALLS AND FRONTAL CYCLOGENESIS OVER SOUTHERN AR. SIMILAR
TO LAST EVENING...NAM MODEL WAS OUTPERFORMING THE GFS WITH RESPECT
TO THE SHALLOW ARCTIC AIRMASS WAS FOLLOWED FOR THE 00Z TAFS.
SEVERAL MORE HOURS OF FZDZ APPEAR LIKELY AT JBR THIS EVENING...BEFORE
ENDING WITH THE DEPARTURE OF A MIDLEVEL WAVE OVER THE OHIO VALLEY.
CANNOT RULE OUT ADDITIONAL FZDZ AT JBR OVERNIGHT...AHEAD A
MIDLEVEL SHORTWAVE TROF DROPPING INTO THE OZARKS. THIS FEATURE
WILL FOCUS CONVECTIVE SHOWERS...PERHAPS INCLUDING SOME THUNDER
ALONG THE FRONTAL ZONE OVER NORTH MS AROUND MIDDAY MONDAY. SURFACE
TEMPS WILL REMAIN ABOVE FREEZING AT MEM/MKL/TUP DURING THE
PERIOD... WITH MAIN CONCERN BEING TIMING OF IFR ONSET LATER THIS
EVENING.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CLAY-
GREENE-LAWRENCE-RANDOLPH.
MO...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR BENTON TN-
HENRY-LAKE-OBION-WEAKLEY.
&&Hazardous weather outlook, Feb 14, 3:45 PM CST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CST SUN FEB 14 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-152345- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 345 PM CST SUN FEB 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR EXTREME NORTHERN PORTIONS OF WEST TENNESSEE...THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS THROUGH MIDNIGHT. SIGNIFICANT ACCUMULATIONS ARE NOT ANTICIPATED. HOWEVER...SOME LIGHT ICE ACCUMULATIONS MAY CAUSE HAZARDOUS TRAVEL CONDITIONS ESPECIALLY ON ELEVATED SURFACES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ZDM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 5:55 AM CST | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Tippah | 3 hr |
| Feb 15, 5:56 AM CST | Flash Flood Warning | MEG | Alcorn, Benton, Marshall, Tippah | 3 hr |
| Feb 15, 5:59 AM CST | Flash Flood Warning | MEG | DeSoto, Marshall, Tate, Tunica | 3 hr |
| Feb 15, 11:55 AM CST | River Flood Warning | MEG | Monroe | 39 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.